The patient was a 67-year-old man with advanced hepatocellular carcinoma (HCC) due to chronic hepatitis B. Due to refractoriness to radiofrequency ablation and transcatheter arterial chemoembolization, lenvatinib, a new oral mutikinase inhibitor, was started with a daily dose of 12 mg. However, on day 6 the patient developed acute-onset, right upper quadrant pain associated with fever; laboratory tests revealed leukocytosis and liver dysfunction. CT scan showed the swollen gallbladder with wall thickening with no evidence of gallstones, and the diagnosis of acute acalculous cholecystitis was made. After the resolution of cholecystitis by antibiotics and endoscopic nasogallbladder drainage placement, lenvatinib was resumed at a reduced daily dose of 4 mg. However, acute acalculous cholecystitis recurred, supporting lenvatinib as a cause of acute acalculous cholecystitis. Using the Naranjo adverse drug reaction probability scale, a score of 6 was derived, which indicates that this adverse event was probably caused by lenvatinib. In summary, we present a patient with advanced HCC who underwent repeated episodes of acute acalculous cholecystitis as a rare adverse event associated with lenvatinib.